MAUDE Adverse Event Report: SKELETAL DYNAMICS SKELETAL DYNAMICS; INTERNAL JOINT STABALIZER

SKELETAL DYNAMICS SKELETAL DYNAMICS; INTERNAL JOINT STABALIZER
Model Number IJS-E Base Plate Assembly
Medical Device Problem Codes Break (1069); Off-Label Use (1494)
Health Effect - Clinical Code Subluxation (4525)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use for the system states the indications for use as: "the ijs-e system is intended to provide temporary stabilization of the elbow joint after trauma or chronic elbow dislocation.For safe effective use of the implant, the surgeon must be thoroughly familiar with the surgical technique for the device, implant, and associated instruments.Potential ijs-e construct failures such as stress fractures of the bones, loosening of the construct, instability, delayed soft tissue healing, soft tissue irritation, or incomplete healing may occur as a result of non-compliance to post-operative rehabilitation, excessive elbow activities or construct overloading." furthermore, this device contraindications state: "the ijs-e system should not be used if the following are present: active or latent infection, sepsis, insufficient quantity or quality of bone (bone loss greater than 30% of the total articulation or involving an entire column of the distal humerus, coronoid bone loss of 50% or more) and/or soft tissue, material sensitivity, or patients who are unwilling or incapable of following post operative care instructions.The ijs-e system should not be used in pediatric patients or patients with open growth plates." bone loss greater than 30% of the total articulation was identified in the imaging provided violating the contraindication listed above.The procedure performed was an interpositional joint arthroplasty with placement of ijs which is not listed in the indications for use.Per feedback, the physician does not believe the device is at fault.No device problems were identified.Revision procedure was successfully completed and no problems have been identified.
 
Event or Problem Description
Implant revision 4 weeks post up.

Brand Name
SKELETAL DYNAMICS
Common Device Name
INTERNAL JOINT STABALIZER
Manufacturer (Section D)
SKELETAL DYNAMICS
7300 n. kendall drive
suite 400
miami FL 33156
MDR Report Key10583765
Report Number3006742481-2020-00008
Device Sequence Number16801135
Product Code OZI
UDI-Device Identifier00841506104904
UDI-Public00841506104904
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIJS-E Base Plate Assembly
Device Catalogue NumberIJS-ELB-BPA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight82